MAUDE Adverse Event Report: COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF5637
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a total laparoscopic hysterectomy, the device had inadequate or partial sealing, with evidence of energy delivery and end tones heard.Patient had excessive and severe blood loss after cutting occurred from the vaginal vessels during the takedown of vaginal vessels and cutting of the vaginal cuff.The jaws of the device were cleaned twice during the procedure.No imaging was performed.The procedure was extended by 10-20 minutes due to the need for additional interventions, including placement of additional sutures, re-cauterization, and re-scrubbing during the procedure.The tissue being sealed was approximately 5mm thick and involved uterine vessels; smaller vessels were sealed successfully, but issues arose with larger vessels.
 
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen, vlft10gen ft series energy platformx1 (serial #: (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a total laparoscopic hysterectomy, the device had inadequate or partial, as there was no regrasp but with evidence of energy delivery and end tones heard.Patient had excessive and severe blood loss after cutting occurred from the vaginal vessels during the takedown of vaginal vessels and cutting of the vaginal cuff.The jaws of the device were cleaned twice during the procedure.No imaging was performed.The procedure was extended by 10-20 minutes due to the need for additional interventions, including placement of additional sutures, re-cauterization, and re-scrubbing during the procedure.The tissue being sealed was approximately 5mm thick and involved uterine vessels, smaller vessels were sealed successfully but issues arose with larger vessels.No blood transfusion was necessary or done to patient due bleeding.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24604631
Report Number1717344-2026-00372
Device Sequence Number13355262
Product Code GEI
UDI-Device Identifier10884521521735
UDI-Public(01)10884521521735(17)300923(10)52670321X(20)01
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF5637
Device Catalogue NumberLF5637
Device Lot Number52670321X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date03/26/2026
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale